MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC ARROW PI PICC:2L 5FR X 50CM PRELOAD VPS STYLET; CATHETER,INTRAVASCULAR,THERAP

ARROW INTERNATIONAL LLC ARROW PI PICC:2L 5FR X 50CM PRELOAD VPS STYLET; CATHETER,INTRAVASCULAR,THERAP
Catalog Number CDC-35052-VPS
Medical Device Problem Codes Difficult to Flush (1251); Obstruction of Flow (2423)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/02/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Qn# (b)(4).
 
Event or Problem Description
It was reported that: the picc stopped drawing blood and stopped flushing.The issue was identified during use on patient.There was no reported patient harm or consequence.
 
Additional Manufacturer Narrative
(b)(4).The customer returned one 2-l picc for analysis.Signs of use were observed on the catheter body and inside the extension lines.The catheter body was observed to be intentionally severed at the distal tip.Visual inspection of the catheter revealed no obvious defects or anomalies.The length of the catheter body from the juncture hub to the severed end measured 14 1/2" which is not within the specifications of 19 1/2" - 20" per product drawing.This indicates that at least 5" of the catheter were severed and not returned for analysis.Functional inspection of the catheter was performed per the instructions for use (ifu) provided with the kit which states, "attach pre-filled saline syringe, if provided, or other syringe to sidearm and flush distal lumen with sterile saline solution.Leave syringe in place.Flush remaining lumen(s) with sterile saline.Clamp or attach injection site cap(s) to extension line(s) to contain saline within lumen." the distal and proximal lumens of the catheter were flushed using a lab inventory 10ml syringe.The extension lines flushed normally.No leaks or blockages were observed.The customer did not provide a lot number; therefore, a device history record review was performed based upon a lot number taken from the sales history data of the customer.No relevant findings were identified.The ifu provided with the kit warns the user, "ensure catheter patency prior to use, including priorto pressure injection.Do not use syringes smaller than 10 ml to reduce risk of intraluminal leakage or catheter rupture.Power injector equipment may not prevent over pressurizing an occluded or partially occluded catheter.Minimize catheter manipulation throughout procedure to maintain proper catheter tip position." the customer report of a blocked catheter could not be confirmed through complaint investigation of the returned sample.Visual inspection revealed no obvious defects or anomalies.The returned catheter met all relevant functional requirements, with no blockages observed.A device history record review based on sales history was performed with no relevant findings.Based on these circumstances, no problem was found with the returned sample.Teleflex will continue to monitor and trend for complaints of this nature.
 
Event or Problem Description

Brand Name
ARROW PI PICC:2L 5FR X 50CM PRELOAD VPS STYLET
Common Device Name
CATHETER,INTRAVASCULAR,THERAP
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL DE MEXICO S.A. DE C.V.
ave. washington 3701
colonia panamericana, chihuahua
chihuahua 31200
MX   31200
Manufacturer Contact
katharine tarpley
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key18056680
Report Number9680794-2023-00820
Device Sequence Number17660785
Product Code LJS
UDI-Device Identifier80801902123745
UDI-Public80801902123745
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K121941
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 10/09/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Catalogue NumberCDC-35052-VPS
Device Lot Number13F23A042
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/09/2023
Supplement Date Received by Manufacturer11/28/2023
Initial Report FDA Received Date11/02/2023
Supplement Report FDA Received Date11/29/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NOT REPORTED.
Patient SexUnknown